Vol. 4, Issue 2


A rare case of Organophosphate poisoning with toxic encephalopathy

Tilara SK1, Solanki JV*1, Bhatt PA2

1Resident, 2Professor & HOD; Department of General Medicine, C U Shah Medical College & Hospital, Dudhrej road, Surendranagar, Gujarat, India

ABSTRACT
Organophosphate compounds (OPCs) are used mostly as pesticides. In India, Organophosphate poisoning occurs most commonly due to suicidal ingestion. Depending on the type and the dose of the organophosphate compound exposure some clinical syndromes, such as acute muscarinic syndrome, acute encephalopathy, intermediate nicotinic syndrome, delayed neuropathy, rarely Guillain Barre like syndrome, extrapyramidal syndrome, dual neurotoxicity and chronic neuropsychiatric disorder can be confronted. From these clinical syndromes, Toxic encephalopathy is extremely rare and clinical report of organophosphate poisoning following suicidal ingestion of one such case is described here.
Keywords: Organophosphate poisoning, Toxic encephalopathy